Discussions By Condition: Sexual conditions

What is happening???

Posted In: Sexual conditions 2 Replies
  • Posted By: MurphysMom
  • October 19, 2007
  • 09:00 PM

Hi everyone...
I am new to these boards and have questions about a menstrual problem I have been having for years and the doctors can't tell me what's wrong.

First off, when I started menstruating, I would get physically ill the first day of my cycle. I would vomit and have bowel troubles, severe cramps and very heavy bleeding.:( These I will call my "normal?" symptoms because I have been experiencing them every since I began menstruating. The doctors answer was to put me on the pill. So at the age of 13, I started taking the pill.

When I went to see a new doctor, after having my first child and my "normal?" menstrual symptoms came back, I was put on a different pill. The new pill worked fine, but after years of taking it, it was banned by the FDA for causing blood clots,:eek: and I was put on a different pill.

No pill I was put on since then has been sufficient, and it was changed many times. Over the years since that pill was banned, I have had no problems with my "normal?" symptoms, but have developed new ones.

My most bothersome symptom is that I was getting 2 periods a month. I was taking the pill faithfully (same time everyday) and that didn't help...so my pill was changed again and that didn't help. And again, and again...

About 6 months ago, against the recommendations of my doctor, I stopped taking the pill all together. My "normal?" symptoms are starting to reappear slowly and I am still bleeding more than I should be for a period. It starts out as a bloody discharge that gradually gets heavier and that can last for 3-6 days and then I get my regular period that will last for 5-8 days and is rather heavy. The first day of my regular period is when I have been experiencing my "normal?" symptoms.

If anyone has any idea as to what is happening here, please let me in on it. I have been told that the abnormal bleeding was not caused by the change from the banned pill to another pill, but it happened at the same time and so I am convinced that it may have been. :confused: My period hasn't been right since then and I was on that pill for many years without any problems. I was wondering if I should go back on the pill/see a new doctor/wait it out a while longer???:confused:

Reply Flag this Discussion

2 Replies:

  • You need a uterine biopsy (it will hurt) and ultra sound to rule out a more serious condition. After than, go see an acupuncturist who specializes in female conditions. Be prepared to go at least 6 times.
    Monsterlove 2,921 Replies
    • October 22, 2007
    • 07:12 AM
    • 0
    Flag this Response
  • I've had the same problem for years! I have been told different things by different doctors, including that the pill is not working ... have probably tried 25 different contraceptives ... last I heard (on the pill) was that one ovary was supressed but not the other one (?!?) ... Then I was told I had endometriosis. The problem is that less than a year after surgey (yes, all improved for a while) the symptoms have returned, probably the endo has returned too. Or may be it was never fully removed. The doctor swears it was. Ask to have a laporoscopy for endo ... hope it helps! But do research the gyno's because most make it seem like a routine thing they do every day, but it turns out it could be tricky sometimes.
    Anonymous 42,789 Replies
    • November 21, 2007
    • 00:46 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?